Alert archive / Texas / Red Flag Warnings in 2010

Red Flag Warning 2, NWS Austin/San Antonio, TX

January 23, 201029 counties in Texas

NWS Austin/San Antonio, TX issued this red flag warning at Jan 23, 2010, 3:15 PM CST for 29 counties in Texas. It took effect at Jan 24, 2010, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 23, 2010, 3:15 PM CST (21:15 UTC)
In effect from
Jan 24, 2010, 12:00 PM CST
Expired
Jan 24, 2010, 6:00 PM CST
In force
6 hr
Issued by
NWS Austin/San Antonio, TX
All 29 counties

Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, Dimmit County, TX, Edwards County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX

The radar

The Austin/San Antonio radar (KEWX), 78 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 9.3 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2010-01-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2010-01-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -256 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1610 m above ground
0-6 km bulk shear
100 kt
0-1 km storm-relative helicity
-256 m²/s²
0-3 km storm-relative helicity
326 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

806 
WWUS84 KEWX 232115
RFWEWX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
315 PM CST SAT JAN 23 2010

...A RED FLAG WARNING IS IN EFFECT FOR PORTIONS OF SOUTH CENTRAL
TEXAS ALONG AND WEST OF AN AUSTIN TO SAN ANTONIO TO CAMPBELLTON
LINE FROM NOON TO 6 PM CST SUNDAY...

TXZ183>185-202-203-217>219-228-240515-
/O.UPG.KEWX.FW.A.0001.100124T1900Z-100125T0100Z/
/O.NEW.KEWX.FW.W.0002.100124T1800Z-100125T0000Z/
VAL VERDE-EDWARDS-REAL-KINNEY-UVALDE-MAVERICK-ZAVALA-FRIO-DIMMIT-
315 PM CST SAT JAN 23 2010

...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 6 PM CST
SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

.STRONG WEST TO NORTHWEST WINDS OF 15 TO 30 MPH AND RELATIVE
HUMIDITIES FALLING BELOW 20 PERCENT CAN BE EXPECTED SUNDAY
AFTERNOON INTO THE EARLY EVENING. THIS WILL RESULT IN RED FLAG
CONDITIONS. WINDS WILL DECREASE AND RELATIVE HUMIDITIES WILL
GRADUALLY RECOVER AFTER SUNSET SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

&&

$$

TXZ171>173-186>192-204>206-220-240515-
/O.NEW.KEWX.FW.W.0002.100124T1800Z-100125T0000Z/
LLANO-BURNET-WILLIAMSON-KERR-BANDERA-GILLESPIE-KENDALL-BLANCO-
HAYS-TRAVIS-MEDINA-BEXAR-COMAL-ATASCOSA-
315 PM CST SAT JAN 23 2010

...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 6 PM CST
SUNDAY. 

.STRONG WEST TO NORTHWEST WINDS OF 15 TO 30 MPH AND RELATIVE
HUMIDITIES FALLING BELOW 20 PERCENT CAN BE EXPECTED SUNDAY
AFTERNOON INTO THE EARLY EVENING. THIS WILL RESULT IN RED FLAG
CONDITIONS. WINDS WILL DECREASE AND RELATIVE HUMIDITIES WILL
GRADUALLY RECOVER AFTER SUNSET SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

&&

$$
3 follow-up statements
921 
WWUS84 KEWX 240626
RFWEWX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1226 AM CST SUN JAN 24 2010

...A RED FLAG WARNING IS IN EFFECT FOR PORTIONS OF SOUTH CENTRAL
TEXAS ALONG AND WEST OF AN AUSTIN TO SAN ANTONIO TO CAMPBELLTON
LINE FROM NOON TODAY THROUGH 6 PM CST THIS EVENING...

TXZ171>173-183>192-202>206-217>220-228-241430-
/O.CON.KEWX.FW.W.0002.100124T1800Z-100125T0000Z/
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-KINNEY-UVALDE-MEDINA-BEXAR-
COMAL-MAVERICK-ZAVALA-FRIO-ATASCOSA-DIMMIT-
1226 AM CST SUN JAN 24 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST
THIS EVENING. 

.STRONG WEST TO NORTHWEST WINDS OF 15 TO 30 MPH AND RELATIVE
HUMIDITIES FALLING BELOW 20 PERCENT CAN BE EXPECTED SUNDAY
AFTERNOON INTO THE EARLY EVENING. THIS WILL RESULT IN RED FLAG
CONDITIONS. WINDS WILL DECREASE AND RELATIVE HUMIDITIES WILL
GRADUALLY RECOVER AFTER SUNSET SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

&&

$$
458 
WWUS84 KEWX 241003
RFWEWX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
403 AM CST SUN JAN 24 2010

...A RED FLAG WARNING IS IN EFFECT FOR PORTIONS OF SOUTH CENTRAL
TEXAS ALONG AND WEST OF AN AUSTIN TO SAN ANTONIO TO KENEDY LINE FROM
NOON TODAY THROUGH 6 PM CST THIS EVENING...

TXZ221-222-241815-
/O.EXA.KEWX.FW.W.0002.100124T1800Z-100125T0000Z/
WILSON-KARNES-
403 AM CST SUN JAN 24 2010

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST
THIS EVENING. 

.STRONG AND GUSTY WEST TO NORTHWEST WINDS OF 15 TO 30 MPH AND
RELATIVE HUMIDITIES FALLING BELOW 20 PERCENT CAN BE EXPECTED
THIS AFTERNOON INTO THE EARLY EVENING. THIS WILL RESULT IN RED
FLAG CONDITIONS. WINDS WILL DECREASE AND RELATIVE HUMIDITIES WILL
GRADUALLY RECOVER AFTER SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

&&

$$

TXZ171>173-183>192-202>206-217>220-228-241815-
/O.CON.KEWX.FW.W.0002.100124T1800Z-100125T0000Z/
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-KINNEY-UVALDE-MEDINA-BEXAR-
COMAL-MAVERICK-ZAVALA-FRIO-ATASCOSA-DIMMIT-
403 AM CST SUN JAN 24 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST
THIS EVENING. 

.STRONG WEST TO NORTHWEST WINDS OF 15 TO 30 MPH AND RELATIVE
HUMIDITIES FALLING BELOW 20 PERCENT CAN BE EXPECTED SUNDAY
AFTERNOON INTO THE EARLY EVENING. THIS WILL RESULT IN RED FLAG
CONDITIONS. WINDS WILL DECREASE AND RELATIVE HUMIDITIES WILL
GRADUALLY RECOVER AFTER SUNSET SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

&&

$$
515 
WWUS84 KEWX 241711
RFWEWX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1111 AM CST SUN JAN 24 2010

...A RED FLAG WARNING IS IN EFFECT FOR PORTIONS OF SOUTH CENTRAL
TEXAS ALONG AND WEST OF A TAYLOR TO BASTROP TO GONZALES TO KENEDY
LINE THROUGH 6 PM CST THIS EVENING...

TXZ193-207-208-223-250000-
/O.EXA.KEWX.FW.W.0002.100124T1800Z-100125T0000Z/
BASTROP-GUADALUPE-CALDWELL-GONZALES-
1111 AM CST SUN JAN 24 2010

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS
EVENING. 

.STRONG AND GUSTY WEST TO NORTHWEST WINDS OF 25 TO 30 MPH AND
MINIMUM RELATIVE HUMIDITIES OF 15 TO 20 PERCENT CAN BE EXPECTED
THIS AFTERNOON INTO THE EARLY EVENING. THIS WILL RESULT IN RED
FLAG CONDITIONS WHICH WILL ALLOW FOR THE RAPID SPREAD OF FIRE.
WINDS WILL DECREASE AND RELATIVE HUMIDITIES WILL GRADUALLY RECOVER
AFTER SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

&&

$$

TXZ171>173-183>192-202>206-217>222-228-250000-
/O.CON.KEWX.FW.W.0002.100124T1800Z-100125T0000Z/
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-KINNEY-UVALDE-MEDINA-BEXAR-
COMAL-MAVERICK-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES-DIMMIT-
1111 AM CST SUN JAN 24 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING.

.STRONG AND GUSTY WEST TO NORTHWEST WINDS OF 25 TO 30 MPH AND
MINIMUM RELATIVE HUMIDITIES OF 15 TO 20 PERCENT CAN BE EXPECTED
THIS AFTERNOON INTO THE EARLY EVENING. THIS WILL RESULT IN RED
FLAG CONDITIONS WHICH WILL ALLOW FOR THE RAPID SPREAD OF FIRE.
WINDS WILL DECREASE AND RELATIVE HUMIDITIES WILL GRADUALLY RECOVER
AFTER SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Jan 23, 12:41 PM CST, 2 hours 34 minutes earlier.

Area forecast discussion, Jan 23, 12:41 PM CST, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1241 PM CST SAT JAN 23 2010

.UPDATE...
GUSTY WINDS HAVE SPREAD INTO VAL VERDE COUNTY. LESS MIXING WILL
KEEP WINDS ACROSS EDWARDS COUNTY BELOW WIND ADVISORY LEVELS AND
HAVE HAVE CANCELLED THE ADVISORY THERE. HAVE LOWERED TEMPERATURES
ACROSS PARTS OF THE HILL COUNTRY DUE TO CLOUDS AND RAIN CHANCES
WHILE RAISING THEM ACROSS PARTS OF SOUTH CENTRAL TEXAS DUE TO LACK
OF CLOUDS. REMAINDER OF FORECAST IS ON TRACK.

&&

.FIRE WEATHER...
HAVE CANCELLED RED FLAG WARNING FOR VAL VERDE COUNTY. COOLER
TEMPERATURES WILL KEEP RELATIVE HUMIDITIES HIGHER AND OUT OF RED
FLAG LEVELS.

&&

.PREV DISCUSSION... /ISSUED 1155 AM CST SAT JAN 23 2010/

AVIATION...
VFR CIGS ARE PERSISTING AT KAUS AND TO SOME DEGREE WORKING SOUTH-
SOUTHWEST ALONG THE I-35 CORRIDOR. SIMILARLY...THE STRONGEST WINDS
ARE ALONG THE I-35 CORRIDOR FROM THE NNE...AGAINST THE BACKGROUND
FLOW. BELIEVE THIS IS THE CASE DUE TO THE CIRCULATION AROUND AN EXITING
JET STREAK. THUS...EXPECT WINDS TO BACK THROUGH NW TO WNW BETWEEN
18 AND 23 UTC AS THE JET STREAK DEPARTS TO THE NORTHEAST. CLOUDS BLO FL250
SHOULD BE GONE BY 02 UTC. EXPECT RENEWED MIXING TO INCREASE WINDS
AT KAUS/KSAT/KSSF TO 30015G25KT AFT 15 UTC SUNDAY.

PREV DISCUSSION... /ISSUED 1035 AM CST SAT JAN 23 2010/

UPDATE...
AT LATE MORNING, A PACIFIC FRONT EXTENDS ALONG A CAMERON TO ELGIN
TO COTULLA LINE WHILE AN UPPER TROUGH IS OVER THE HIGH PLAINS. AN
AREA OF LIGHT RAIN IS AHEAD OF THE TROUGH AND HAVE INCLUDED POPS
FOR FAR NORTHERN PARTS OF THE HILL COUNTRY. HAVE DECREASED OR
REMOVED POPS FOR THE EASTERN SECTIONS AS THE PACIFIC FRONT EXITS
THAT AREA SHORTLY. HAVE BOOSTED WINDS ACROSS THE I-35 CORRIDOR AS
THE STRONGEST WINDS ARE CURRENTLY THERE. CLOUDINESS AND RAIN MAY
HAMPER MIXING OUT WEST AND WILL EVALUATE NEED TO CANCEL RED FLAG
WARNING AND WIND ADVISORY THOSE AREAS. REMAINDER OF SOUTH CENTRAL
TEXAS FORECAST IS ON TRACK.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              73  48  70  39  62 /  -   -    0   0   0
AUSTIN BERGSTROM INTL AIRPORT  76  46  72  34  65 /  -   -    0   0   0
NEW BRAUNFELS MUNI AIRPORT     76  47  73  38  69 /  -   -    0   0   0
BURNET MUNI AIRPORT            70  46  67  37  62 /  20  -    0   0   0
DEL RIO INTL AIRPORT           71  48  69  37  70 /  10  -    0   0   0
GEORGETOWN MUNI AIRPORT        69  48  68  37  61 /  10  -    0   0   0
HONDO MUNI AIRPORT             78  43  70  35  67 /  -   -    0   0   0
SAN MARCOS MUNI AIRPORT        76  46  71  37  65 /  -   -    0   0   0
LA GRANGE - FAYETTE REGIONAL   74  48  68  37  64 /  10  -    0   0   0
SAN ANTONIO INTL AIRPORT       77  45  72  38  67 /  -   -    0   0   0
STINSON MUNI AIRPORT           78  47  74  37  68 /  -   -    0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR
THE FOLLOWING COUNTIES: DIMMIT...EDWARDS...FRIO...KINNEY...
MAVERICK...REAL...UVALDE...VAL VERDE...ZAVALA.

WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
COUNTY: VAL VERDE.

&&

04/25
Hazardous weather outlook, Jan 23, 3:15 PM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
315 PM CST SAT JAN 23 2010

TXZ171>173-183>194-202>209-217>225-228-242115-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
315 PM CST SAT JAN 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

GUSTY NORTHWEST WINDS OF 15 TO 30 MPH WILL TAPER OFF TO AROUND 10
MPH THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

A RED FLAG WARNING IS IN EFFECT FROM NOON TO 6 PM ON SUNDAY FOR
LOCATIONS GENERALLY ALONG AND WEST OF I-35/37. GUSTY NORTHWEST
WINDS OF 15 TO 30 MPH AND RELATIVE HUMIDITY OF 15 TO 25 PERCENT
WILL CAUSE WILDFIRES TO SPREAD RAPIDLY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 23, 4:15 AM CSTFire Weather WatchEWXDimmit, Edwards, Frio, Kinney, Maverick, Real and 3 more11 hr
Jan 23, 4:15 AM CSTRed Flag WarningEWXVal Verde8 hr
Jan 23, 5:01 AM CSTWind AdvisoryEWXEdwards, Val Verde13 hr

Nearby

Red Flag Warnings in Texas, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.